Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 38, NWS Raleigh, NC

July 9, 20254 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 9, 2025, 6:37 PM EDT for 4 counties in North Carolina. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 6:37 PM EDT (22:37 UTC)
Expired
Jul 10, 2025, 1:45 AM EDT
In force
7 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 9:45 PM EDTFLASH FLOOD5 Ene Welcome, NCFire department shut down the road.
Jul 9, 9:46 PM EDTFLASH FLOOD2 Ssw High Point, NChigh point fire department was deployed on multiple water rescues.
Jul 9, 9:50 PM EDTFLASH FLOOD2 Sw High Point, NCRoadways closed due to flooding in the area.
Jul 9, 10:13 PM EDTFLASH FLOOD3 Nw Archdale, NCwater rescue, car stuck in flood waters.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 188 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WGUS52 KRAH 092237
FFWRAH
NCC057-067-081-151-100230-
/O.NEW.KRAH.FF.W.0038.250709T2237Z-250710T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
637 PM EDT Wed Jul 9 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Davidson County in central North Carolina...
  Eastern Forsyth County in central North Carolina...
  Guilford County in central North Carolina...
  Western Randolph County in central North Carolina...

* Until 1030 PM EDT.

* At 637 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Randleman, Badin Lake, Thomasville, Kernersville, McLeansville, 
  Archdale, Summerfield, Trinity, Stokesdale, Walkertown, Pleasant 
  Garden, Jamestown, Denton, Oak Hollow Marina and Randleman 
  Regional Reservior Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3624 7963 3552 7982 3550 8018 3555 8021
      3558 8021 3560 8023 3587 8029 3625 8016

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
6 follow-up statements
496 
WGUS72 KRAH 092341
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
741 PM EDT Wed Jul 9 2025

NCC057-067-081-151-100230-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
741 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH 
COUNTIES...

At 741 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen.  The heaviest rain has fallen over northern Davidson County. 
Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Randleman, Thomasville, Kernersville, McLeansville, Archdale, 
  Summerfield, Trinity, and Walkertown,

This includes the following frequently flooded locations...
Randolph St at Carolina Ave in Thomasville, Jacob St at Kanoy Rd in 
Thomasville, Welcome Arcadia Rd at Cecil Rd in Welcome, Kepley 
Craver Ave in Welcome, and Maplewood Ave in Thomasville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3624 7963 3552 7982 3550 8018 3555 8021
      3558 8021 3560 8023 3587 8029 3625 8016

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
893 
WGUS72 KRAH 100050
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
850 PM EDT Wed Jul 9 2025

NCC057-067-081-151-100230-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
850 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH 
COUNTIES...

At 850 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 5 inches of rain have 
fallen in northern Davidson County. Additional rainfall amounts of 1 
to 2 inches are possible. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Randleman, Thomasville, Kernersville, McLeansville, Archdale, 
  Summerfield, Trinity, Stokesdale, and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
      3552 8018 3553 8020 3554 8020 3555 8020
      3555 8021 3558 8021 3560 8023 3587 8029
      3625 8016

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
533 
WGUS52 KRAH 100125
FFWRAH
NCC057-067-081-151-100545-
/O.EXT.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
925 PM EDT Wed Jul 9 2025

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Davidson County in central North Carolina...
  Eastern Forsyth County in central North Carolina...
  Guilford County in central North Carolina...
  Western Randolph County in central North Carolina...

* Until 145 AM EDT.

* At 925 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible. Many creeks in northern Davidson County and the High 
  Point and Greensboro areas are rapidly rising. Significant flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Randleman, Thomasville, Kernersville, McLeansville, Archdale, 
  Summerfield, Trinity, Stokesdale, Walkertown, Pleasant Garden, 
  Jamestown, and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
      3552 8018 3553 8020 3554 8020 3555 8020
      3555 8021 3558 8021 3560 8023 3587 8029
      3625 8016

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
849 
WGUS72 KRAH 100208
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1008 PM EDT Wed Jul 9 2025

NCC057-067-081-151-100545-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
1008 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT THURSDAY 
FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH 
COUNTIES...

At 1008 PM EDT, Emergency management reported multiple water rescues 
reported in the High Point area. Between 3 and 5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Randleman, Thomasville, Kernersville, McLeansville, Archdale, 
  Summerfield, Trinity, Stokesdale, Walkertown, Pleasant Garden, 
  Jamestown, Denton, Oak Hollow Marina, Randleman Regional Reservior 
  Marina and Gordontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
      3552 8018 3553 8020 3554 8020 3555 8020
      3555 8021 3558 8021 3560 8023 3587 8029
      3625 8016

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AS
071 
WGUS72 KRAH 100323
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1123 PM EDT Wed Jul 9 2025

NCC057-067-081-151-100545-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
1123 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT THURSDAY 
FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH 
COUNTIES...

At 1123 PM EDT, Local law enforcement reported significant amount of 
road closures and a couple dozen water rescues from Thomasville up 
towards the High Point area. Between 3 and 6 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Randleman, Thomasville, Kernersville, McLeansville, Archdale, 
  Summerfield, Trinity, Stokesdale, Walkertown, Pleasant Garden, 
  Jamestown, Denton, Oak Hollow Marina, Randleman Regional Reservior 
  Marina and Gordontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
      3552 8018 3553 8020 3554 8020 3555 8020
      3555 8021 3558 8021 3560 8023 3587 8029
      3625 8016

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AS
588 
WGUS72 KRAH 100548
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
148 AM EDT Thu Jul 10 2025

NCC057-067-081-151-100558-
/O.EXP.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
148 AM EDT Thu Jul 10 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR DAVIDSON, EASTERN FORSYTH, 
GUILFORD AND WESTERN RANDOLPH COUNTIES...

Flood waters have receded over a majority of the warning area. Only 
remaining concerns are mainly along back roads around the High Point 
to Lexington areas. Emergency management and local law enforcement 
report continued road closures to do high water in this area. 
Elsewhere, flooding is no longer expected to pose a threat. Please 
reference the Flood Warning in effect until 9 AM Thursday for more 
information.

Please continue to heed remaining road closures.

&&

LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
      3552 8018 3553 8020 3554 8020 3555 8020
      3555 8021 3558 8021 3560 8023 3587 8029
      3625 8016

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:56 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 9, 2:56 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
Issued by National Weather Service Wakefield VA
256 PM EDT Wed Jul 9 2025

.SYNOPSIS...
Disturbances in unseasonably moist, southwesterly flow aloft will
interact with a surface trough over the Middle Atlantic and
Carolinas through Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Wednesday...

A cluster of showers and thunderstorms has developed along the
northern North Carolina mountains as of early afternoon. This
cluster is expected to expand farther south and continue to move
east into the central portion of the state.

There are two primary threats, both of importance. One is the flash
flooding threat - a flood watch is in effect until 2am Thursday
across much of the western half of the forecast area, the area most
impacted by Chantal over the weekend. WPC has upgraded some northern
portions of the flood watch area to a moderate (level 3 of 4) risk
for flash flooding, a risk level that is not often seen across
central North Carolina. The rest of the area is under a slight
(level 2 of 4) risk for excessive rainfall.

The second threat is severe weather. This is somewhat coincident
with the flash flooding threat spatially, highlighting western
counties more than eastern counties. However, the threat categories
are not as high - western counties are in a slight (level 2 of 5)
risk while eastern counties are in a marginal (level 1 of 5) risk.
The thunderstorm threat will be the greatest during the late
afternoon and early evening hours, with the primary threat coming
from damaging winds.

Both threats should become minimal after midnight. Overnight lows
will be in the low to mid 70s.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 230 PM Wednesday...

* There is a Slight Risk of both excessive rainfall and severe
  storms for much of central NC on Thu, with a Marginal Risk
  elsewhere across the area.

Bermuda high pressure will continue ridging wsw to across FL through
Thu night. A northern stream s/w tracking slowly ewd across srn
Quebec, Canada while the attendant trough moves ewd across the
Appalachians. Both the s/w and the trough should lift newd late Thu
night, while a weak s/w lingers over the Carolinas/mid-Atlantic. At
the surface, relatively low pressure will prevail across much of
central NC through Thu eve, then lift newd across the mid-Atlantic
Thu night. Still expect a warm, moist, unstable airmass over the
area, with showers and storms expected, mainly along differential
heating boundaries and leftover outflows from todays storms. The
primary weather concerns will again be heavy rainfall/flooding and
isolated damaging wind gusts. There is a Slight Risk (west) to
Marginal Risk (east) of severe storms, and a Slight Risk (northwest
2 thirds) and Marginal Risk (southeast) for excessive rainfall.
Impacts will be greatest over areas that were hardest hit by Chantal
and those who receive heavy rainfall with todays storms. As for
temperatures, highs should generally be in the mid to upper 80s,
while lows in the upper 60s to mid 70s are expected.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 230 PM Wednesday...

* There is a Marginal Risk for both excessive rainfall and severe
  storms on Friday.

Aloft, the weak wave over the area on Fri should slowly drift newd
out of the area Fri night. High pressure may briefly build back in
on Sat and Sun. A northern stream s/w will swing ewd from the
northern Plains to the Northeast/southeast Canada from Sat to Mon.
While high pressure may hold across the area, the s/w trough could
clip central NC on Sun. The longwave trough may finally extend swwd
through and slip sewd into central NC early-mid next week. The
surface pattern will largely remain the same as it has been, with
relative low pressure/trough over the area. With little change in
airmass, expect continued aft/eve convection each day through the
extended forecast period, with greater coverage/intensity coincident
with s/w passages aloft and slightly less coverage/intensity when
the high aloft ridges over the area. Highs should generally be in
the upper 80s to low 90s, while lows in the upper 60s to low 70s are
expected.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM Wednesday...

24 hour TAF period: While all terminals will begin with VFR
conditions, an area of showers and thunderstorms is expected to move
across the NC mountains and push into central North Carolina.
Confidence is highest in thunderstorms with gusty wind reaching
INT/GSO/RDU, where TEMPOs were maintained for thunderstorms with
gusty winds. The timing in the 18Z TAFs may turn out to be a little
fast for the arrival of precipitation. Further south and east, there
was enough confidence to add PROB30s to the FAY and RWI TAFs for
thunderstorms, although there was not enough confidence to add gusty
winds in the thunderstorms or prevailing precipitation. After the
threat of precipitation comes to an end, IFR stratus is expected to
develop at all stations. Added an IFR mention to RWI and FAY, and
cannot rule out the potential for LIFR ceilings developing at
INT/GSO/FAY. While FAY/RWI are likely to mix out before 18Z, it
appears that sub-VFR ceilings could persist at the other three sites
through the rest of the TAF period.

Outlook: Two more days of diurnally-driven widespread showers and
thunderstorms appear likely on Thursday and Friday, with coverage
more scattered Saturday, Sunday, and Monday. In addition,
considering the early morning fog/stratus that occurred this morning
and that is expected again Thursday morning, early morning
restrictions could continue through the next several days with no
change in air mass.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for NCZ007>010-021>025-038>040-
073>076-083>086.

&&

SYNOPSIS...MWS
NEAR TERM...Green
SHORT TERM...KCP
LONG TERM...KCP
AVIATION...Green
Hazardous weather outlook, Jul 9, 5:00 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
500 PM EDT Wed Jul 9 2025

NCZ007>010-021>025-038>040-073>076-083>086-101200-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-
Richmond-Scotland-Hoke-
500 PM EDT Wed Jul 9 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition to the heavy rain threat, there is a level 2 of 5 risk
for severe storms today. Isolated to scattered damaging winds are
the main threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An active pattern will continue through the end of the workweek with
isolated strong to severe storms and flooding possible each
afternoon. Numerous to widespread showers and storms Thursday and
Friday may result in isolated to scattered flash flooding, which
will be most probable in urban areas as well as the more hydrologic
sensitive areas in the eastern Piedmont where the heaviest rainfall
from Chantal occurred on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ011-026>028-041>043-077-078-088-089-101200-
Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-
Cumberland-Sampson-
500 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Scattered showers and storms are expected through tonight. In
addition to a threat of locally heavy rainfall, isolated damaging
winds will be possible with any storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An active pattern will continue through the end of the workweek with
isolated strong to severe storms and flooding possible each
afternoon. Numerous to widespread showers and storms Thursday
and Friday may result in isolated to scattered flash flooding, which
will be most probable in urban areas as well as the more hydrologic
sensitive areas in the eastern Piedmont where the heaviest rainfall
from Chantal occurred on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 9, 5:54 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
554 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     Tstm Wnd Dmg     Peachland               34.99N 80.27W
07/09/2025                   Anson              NC   911 Call Center

            trees down in peachland, NC.

&&

CA
Local storm report, Jul 9, 5:57 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
557 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Gst     KVUJ                    35.42N 80.15W
07/09/2025  M47 MPH          Stanly             NC   AWOS

            Stanly County Airport in Albemarle.

&&

MWS
Local storm report, Jul 9, 6:07 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
607 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     Wadesboro               34.97N 80.08W
07/09/2025                   Anson              NC   911 Call Center

            trees down in Wadesboro.

&&

CA
Special weather statement, Jul 9, 6:14 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 PM EDT Wed Jul 9 2025

NCZ021-022-038-092300-
Guilford NC-Forsyth NC-Davidson NC-
614 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORSYTH...
NORTHEASTERN DAVIDSON AND GUILFORD COUNTIES THROUGH 700 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, High Point, Thomasville, Kernersville, McLeansville,
Summerfield, Stokesdale, Pleasant Garden, Jamestown, and Haw River
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 8027 3614 8009 3626 7998 3624 7953
      3619 7953 3591 7965 3591 7974 3592 8004
      3589 8005
TIME...MOT...LOC 2213Z 221DEG 17KT 3614 7992

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GIH
Special weather statement, Jul 9, 6:15 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
615 PM EDT Wed Jul 9 2025

NCZ085-092315-
Scotland NC-
615 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SCOTLAND COUNTY THROUGH 715 PM
EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mccoll, or near Laurinburg, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laurinburg, Gibson, East Laurinburg, Laurel Hill, and Sandhills Game
Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3480 7968 3481 7969 3482 7962 3485 7962
      3491 7956 3493 7958 3495 7959 3499 7957
      3501 7954 3499 7945 3488 7938 3471 7939
      3463 7946
TIME...MOT...LOC 2215Z 181DEG 14KT 3474 7957

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26
Local storm report, Jul 9, 6:36 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Raleigh NC
636 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Tstm Wnd Dmg     4 NNW Colfax            36.18N 80.04W
07/09/2025                   Forsyth            NC   911 Call Center

            tree down on Bethal Church Rd.

&&

CA

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:34 PM EDTSpecial Weather StatementRAHForsyth56 min
Jul 9, 4:47 PM EDTSpecial Weather StatementRAHStanly58 min
Jul 9, 4:49 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford26 min
Jul 9, 5:06 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly39 min
Jul 9, 5:27 PM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jul 9, 5:30 PM EDTSpecial Weather StatementRAHDavidson60 min
Jul 9, 5:33 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford42 min
Jul 9, 5:45 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly45 min
Jul 9, 5:49 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jul 9, 6:07 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph53 min
Jul 9, 6:14 PM EDTSpecial Weather StatementRAHGuilford46 min
Jul 9, 6:15 PM EDTSpecial Weather StatementRAHScotland60 min
Jul 9, 6:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Davidson, Forsyth, Guilford, Randolph39 min
Jul 9, 6:30 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Scotland60 min
Jul 9, 6:55 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Richmond, Scotland3 hr
Jul 9, 6:58 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Durham, Forsyth, Granville and 5 more62 min
Jul 9, 7:03 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Hoke, Lee, Moore, Randolph57 min
Jul 9, 7:19 PM EDTFlash Flood WarningRAHAlamance, Granville, Guilford, Orange, Person6 hr
Jul 9, 7:33 PM EDTFlash Flood WarningRAHDavidson3 hr

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.